IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v56y2002i1p77-82.html
   My bibliography  Save this article

On the invariant estimation of an exponential scale using doubly censored data

Author

Listed:
  • T. Madi, Mohamed

Abstract

We consider the problem of estimating the scale parameter [theta] of the shifted exponential distribution with unknown shift based on a doubly censored sample from this distribution. Under squared error loss, Elfessi (Statist. Probab. Lett. 36 (1997) 251) has shown that the best affine equivariant estimator (BAEE) of [theta] is inadmissible. A smoother dominating procedure is proposed. The new improved estimator is shown, via a numerical study, to provide more significant risk reductions over the BAEE.

Suggested Citation

  • T. Madi, Mohamed, 2002. "On the invariant estimation of an exponential scale using doubly censored data," Statistics & Probability Letters, Elsevier, vol. 56(1), pages 77-82, January.
  • Handle: RePEc:eee:stapro:v:56:y:2002:i:1:p:77-82
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167-7152(01)00174-2
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Elfessi, Abdulaziz, 1997. "Estimation of a linear function of the parameters of an exponential distribution from doubly censored samples," Statistics & Probability Letters, Elsevier, vol. 36(3), pages 251-259, December.
    2. Mohamed Madi & Kam-Wah Tsui, 1990. "Estimation of the ratio of the scale parameters of two exponential distributions with unknown location parameters," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 42(1), pages 77-87, March.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Madi, Mohamed T., 2008. "Improved estimation of an exponential scale ratio based on records," Statistics & Probability Letters, Elsevier, vol. 78(2), pages 165-172, February.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:56:y:2002:i:1:p:77-82. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.